MAUDE Adverse Event Report: CORDIS US CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number SRD5559
Medical Device Problem Codes Degraded (1153); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, four 5f sidewinder ii tempo 0.038 125cm diagnostic catheters were found to be cut at angulation with risk of detachment in the patient.The procedure was completed with another 5f tempo 0.038 125cm diagnostic catheter of a different lot number.There was no reported patient injury.The devices were meant to be used in thrombectomy procedures.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The four devices used will be returned for evaluation as well as one sterile device and one device that was opened by mistake.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, four 5f sidewinder ii tempo 0.038 125cm diagnostic catheters were found to be cut at angulation with risk of detachment in the patient.The procedure was completed with another 5f tempo 0.038 125cm diagnostic catheter of a different lot number.There was no reported patient injury.The devices were meant to be used in thrombectomy procedures.The four devices that were noted to be cut as well as one sterile device and one device that was opened by mistake were returned for analysis and analyzed under (b)(4).(b)(4).During visual inspection of the third non-sterile unit, the unit presented two cuts on the body located approximately at 7.6, and 18.5 cm from the distal tip.Although the cut did not result in complete separation, the unit remained attached by a portion of the plastic material.No other damages or anomalies were observed on the returned device.It is important to note that during the handling of the non-sterile units, a certain weakness in the plastic material is felt to the touch.So much so that, if minimal force is applied to manipulate it, the plastic becomes brittle.Due to the cut observed during the visual analysis, amplified images were taken.The plastic did not show clear signs of elongation.However, the metal braid wire exhibited plastic deformation at the separation end, suggesting that the damage could be related to tensile force exposure.Nevertheless, the observed characteristics are not conclusive currently.A change in the coloration of the hub material was also noted when the component was compared with the dx 5f tempo lab sample catheter hub.The impacted unit presented a yellowish coloration, which is commonly associated with exposure of plastic materials to uv light, however the cause remains undetermined.A tga (thermogravimetric analysis) was requested to determine if a possible material anomaly could have contributed to the observed damage, this analysis was performed on the sterile unit received, please refer to pe report on (b)(4) for details.Based on the results obtained, it is suggested that the temperature at which the analyzed section of the piece degrades falls within an average range.The reported ¿catheter (body/shaft)-puncture/cut¿ was confirmed for four of the non-sterile devices as well as the sterile device.The plastic did not show clear signs of elongation.However, the metal braid wire exhibited plastic deformation at the separation end, suggesting that the damage could be related to tensile force exposure.Nevertheless, the cause of the observed characteristics is currently not conclusive.Due to the nature of the complaint, the reported ¿product selection error¿ could not be confirmed.This event is likely associated with the device that was opened by mistake that did not have a cut on it.However, the reported ¿catheter (body/shaft)-degradation¿ was confirmed for all six events based upon brittleness observed on the body of the catheters.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ based on the available information and product analysis, the cause of the degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key19594095
Report Number9616099-2024-00207
Device Sequence Number4160379
Product Code DQO
UDI-Device Identifier10705032048545
UDI-Public(01)10705032048545(17)250331(10)18101025
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberSRD5559
Device Lot Number18101025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/24/2024
08/28/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/26/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown